Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 37, NWS Northern Indiana

May 15, 2017

NWS Northern Indiana issued this small craft advisory at May 15, 2017, 10:00 PM EDT. It took effect at May 16, 2017, 2:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 15, 2017, 10:00 PM EDT (02:00 UTC)
In effect from
May 16, 2017, 2:00 PM EDT
Expired
May 16, 2017, 9:00 PM EDT
In force
7 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

341 
WHUS73 KIWX 160200
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT MON MAY 15 2017

LMZ043-046-161000-
/O.NEW.KIWX.SC.Y.0037.170516T2000Z-170517T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1000 PM EDT MON MAY 15 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM TO 9 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 PM TO 9 PM EDT
TUESDAY. 

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
481 
WHUS73 KIWX 160850
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EDT TUE MAY 16 2017

LMZ043-046-161700-
/O.EXT.KIWX.SC.Y.0037.170516T1800Z-170517T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EDT TUE MAY 16 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
393 
WHUS73 KIWX 161405
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EDT TUE MAY 16 2017

LMZ043-046-162215-
/O.CON.KIWX.SC.Y.0037.170516T1800Z-170517T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 AM EDT TUE MAY 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 9 PM EDT THIS EVENING...

* WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
273 
WHUS73 KIWX 161957
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT TUE MAY 16 2017

LMZ043-046-170100-
/O.CON.KIWX.SC.Y.0037.000000T0000Z-170517T0100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 PM EDT TUE MAY 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 15, 7:01 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 15, 7:01 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
701 PM EDT Mon May 15 2017

.SYNOPSIS...
Issued at 219 PM EDT Mon May 15 2017

Mainly dry and warm conditions will persist through Wednesday.
Lows tonight will range between the mid 50s and mid 60s, with
highs on Tuesday and Wednesday well into the 80s. Breezy otherwise
on Tuesday and Wednesday with rain chances and gradual cooling
for the second half of the week into the upcoming weekend.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 219 PM EDT Mon May 15 2017

Surface warm front draped from central IA southeast into nrn
IL/central IN as of 18z will lift northward through the area
tonight, while a MCV over the Upper Midwest decays east through
WI/far nrn IL/MI. This MCV will likely weaken as it outruns better
inflow into a less buoyant airmass. With that said these features
may come together to clip areas north of Route 6 with a brief
shower/rumble of thunder between 03-08z, though confidence in any
precipitation making it this far southeast remains low (hence the
low PoPs). Mild otherwise with lows in the mid 50s to mid 60s.

Tuesday into Wednesday will feature summer-like warmth and breezy
conditions in warm sector as southwest flow deepens in advance of
a broadening Western US/Plains upper trough. 850 mb temps in the
mid teens (C) and ample sunshine/mixing should allow highs to
reach the mid-upper 80s each day. Strong capping/warm profile and
no obvious forcing mechanisms should also keep a lid on any
convective development locally.

&&

.LONG TERM...(Wednesday Night through Monday)
Issued at 219 PM EDT Mon May 15 2017

A lead upper wave will lift northeast into the Upper Midwest by
Wednesday night/Thursday. Some convergence/elevated instability
within downstream LLJ may be enough to break through strong cap
given this forcing and slight cooling aloft on eastern edge of
height fall track. As a result retained chances for showers/storms
Wednesday night into Thursday near this pre-frontal trough, though
held PoPs in the slight chance category given lacking support aloft
and lingering capping concerns. Remaining warm otherwise into
Thursday.

Eastern ejection of primary Western US upper trough into a moisture
rich environment will likely support periodic chances for
showers/storms near an oscillating frontal boundary Friday into the
weekend. Details remain sketchy at this forecast range with
temperatures likely cooling closer to seasonal averages.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 701 PM EDT Mon May 15 2017

Warm front through ne IL/wrn IN will finally buck north into MI
overnight as broad swrly flow upticks through the wrn OH valley.
No sensible wx concerns though as ern bound of low level theta-e
ridge rides nw of the area.

Well mixed and quite warm Tue with again no sensible wx concerns
given continued dryness in place and forcing displaced well north
and west of the area. Strong heating/mixing will yield gusty sw
winds by early aftn aoa 20kts.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 15, 4:37 PM EDT, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
437 PM EDT Mon May 15 2017

INZ003>007-MIZ077>081-OHZ001-002-162045-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
437 PM EDT Mon May 15 2017 /337 PM CDT Mon May 15 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Tonight

There is a slight chance of thunderstorms tonight. Severe weather is
not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will be possible at times from Wednesday night through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025-
162045-
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
437 PM EDT Mon May 15 2017 /337 PM CDT Mon May 15 2017/

This hazardous weather outlook is for portions of northern Indiana
and northwest Ohio.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will be possible at times from Wednesday night through
the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-162045-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
437 PM EDT Mon May 15 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Tonight

There is a slight chance of thunderstorms tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Conditions hazardous to small craft are possible on Wednesday.

Thunderstorms are possible Wednesday night through the weekend.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.